MAUDE Adverse Event Report: STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SYNCHRO2-14 SOFT STRAIGHT 200CM; WIRE, GUIDE, CATHETER

STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SYNCHRO2-14 SOFT STRAIGHT 200CM; WIRE, GUIDE, CATHETER
Catalog Number M00326010
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/23/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during cerebral angiography and mechanical thrombectomy, an occlusion was found in the m1 segment.When operator attempted to selectively pass through the occluded area to reach the distal m2 segment, the subject guidewire had lost its pushability.The subject guidewire was withdrawn, and it was discovered that it's distal tip had broken inside the catheter.The subject device was replaced, and the procedure was completed successfully.No clinical consequences were reported to the patient due to this event.
 
Event or Problem Description
 
Additional Manufacturer Narrative
There are controls in the manufacturing process to ensure the product met specifications upon release.Visual and functional inspections were not performed due to the device was not returned.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported event could not be confirmed and it cannot be confirmed that the device met specification, as the device was not returned.It was reported that when using a guidewire to selectively pass through the occluded area and reach the distal m2 segment, the surgeon noticed that the guidewire had lost its pushability.The guidewire was then withdrawn, and it was discovered that it had broken inside the catheter.Additional information provided by the customer indicated that the patients anatomy was moderately tortuous and the wire was torqued to overcome the resistance.The device was not returned for analysis, however based on the available information it is probable that the guidewire was fractured as it was torqued to overcome resistance, most likely caused by the patients anatomy, this action is known to cause fractures to the nitinol tubing.An assignable cause of procedural factors will be assigned to the reported event: guidewire distal tip broken/fractured during use, as the issue is associated with a product that meets stryker design and manufacture specifications and was used in according with the dfu but due to procedural and/or anatomical factors during use, the product performance was limited.

Brand Name
SYNCHRO2-14 SOFT STRAIGHT 200CM
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer (Section G)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key21157972
Report Number3012931345-2025-00017
Device Sequence Number7655898
Product Code DQX
UDI-Device Identifier04546540688729
UDI-Public(01)04546540688729(17)270312(10)0000633424
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K053268
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberM00326010
Device Lot Number0000633424
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/26/2024
Supplement Date Received by Manufacturer03/05/2025
Initial Report FDA Received Date01/15/2025
Supplement Report FDA Received Date03/28/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/13/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
KANGDITAIKE SUPPORING CATHETER (NON-STRYKER); STENT RETRIEVER (UNKNOWN); XINWEI MIDDLE CATHETER (NON-STRYKER); XT27 CATHETER (STRYKER)
Patient Age67 YR
Patient SexMale
Patient RaceAsian